Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 19, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 20, 2025, 3:31 AM CDT for 7 counties in North Dakota; 4 counties in Minnesota. It took effect at Oct 20, 2025, 1:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2025, 3:31 AM CDT (08:31 UTC)
- In effect from
- Oct 20, 2025, 1:00 PM CDT
- Expired
- Oct 21, 2025, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Grand Forks, ND
Counties Grant County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WWUS73 KFGF 200831 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 331 AM CDT Mon Oct 20 2025 NDZ014-024-028-038-049-052-201645- /O.NEW.KFGF.WI.Y.0019.251020T1800Z-251021T1200Z/ Benson-Eddy-Griggs-Barnes-Ransom-Sargent- Including the cities of Leeds, Cooperstown, Valley City, New Rockford, Forman, Gwinner, and Lisbon 331 AM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT TUESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Benson, Eddy, Barnes, Griggs, Ransom, and Sargent Counties. * WHEN...From 1 PM this afternoon to 7 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riddle
5 follow-up statements
034 WWUS73 KFGF 202018 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 318 PM CDT Mon Oct 20 2025 MNZ029>032-040-NDZ053-210430- /O.EXB.KFGF.WI.Y.0019.251021T0900Z-251021T1800Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland- Including the cities of Elbow Lake, New York Mills, Wadena, Fergus Falls, Breckenridge, and Wahpeton 318 PM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT TUESDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Minnesota, Wadena, East Otter Tail, Grant, West Otter Tail, and Wilkin Counties. In North Dakota, Richland County. * WHEN...From 4 AM to 1 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NDZ014-024-028-038-049-052-210430- /O.CON.KFGF.WI.Y.0019.000000T0000Z-251021T1200Z/ Benson-Eddy-Griggs-Barnes-Ransom-Sargent- Including the cities of Lisbon, Cooperstown, New Rockford, Leeds, Forman, Valley City, and Gwinner 318 PM CDT Mon Oct 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Benson, Eddy, Barnes, Griggs, Ransom, and Sargent Counties. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CJ
662 WWUS73 KFGF 210035 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 735 PM CDT Mon Oct 20 2025 NDZ014-024-028-038-049-052-210845- /O.CON.KFGF.WI.Y.0019.000000T0000Z-251021T1200Z/ Benson-Eddy-Griggs-Barnes-Ransom-Sargent- Including the cities of New Rockford, Valley City, Leeds, Forman, Gwinner, Lisbon, and Cooperstown 735 PM CDT Mon Oct 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Benson, Eddy, Barnes, Griggs, Ransom, and Sargent Counties. * WHEN...Until 7 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MNZ029>032-040-NDZ053-210845- /O.CON.KFGF.WI.Y.0019.251021T0900Z-251021T1800Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland- Including the cities of Fergus Falls, Breckenridge, Wadena, New York Mills, Elbow Lake, and Wahpeton 735 PM CDT Mon Oct 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Minnesota, Wadena, East Otter Tail, Grant, West Otter Tail, and Wilkin Counties. In North Dakota, Richland County. * WHEN...From 4 AM to 1 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DJR
394 WWUS73 KFGF 210827 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 327 AM CDT Tue Oct 21 2025 MNZ029>032-040-NDZ053-211630- /O.EXT.KFGF.WI.Y.0019.251021T1200Z-251021T1800Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland- Including the cities of Elbow Lake, Breckenridge, Wadena, Fergus Falls, Wahpeton, and New York Mills 327 AM CDT Tue Oct 21 2025 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Minnesota, Wadena, East Otter Tail, Grant, West Otter Tail, and Wilkin Counties. In North Dakota, Richland County. * WHEN...From 7 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NDZ014-024-028-038-049-052-211200- /O.CON.KFGF.WI.Y.0019.000000T0000Z-251021T1200Z/ Benson-Eddy-Griggs-Barnes-Ransom-Sargent- Including the cities of Leeds, New Rockford, Forman, Cooperstown, Lisbon, Valley City, and Gwinner 327 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Benson, Eddy, Barnes, Griggs, Ransom, and Sargent Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Riddle
800 WWUS73 KFGF 211142 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 642 AM CDT Tue Oct 21 2025 NDZ014-024-028-038-049-052-211245- /O.EXP.KFGF.WI.Y.0019.000000T0000Z-251021T1200Z/ Benson-Eddy-Griggs-Barnes-Ransom-Sargent- Including the cities of Leeds, New Rockford, Forman, Cooperstown, Lisbon, Valley City, and Gwinner 642 AM CDT Tue Oct 21 2025 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Northwest winds will remain gusty early this morning 30 to 40 mph but gradually decrease the rest of the day and remain out of advisory criteria. Thus, the Wind Advisory will be allowed to expire on time. $$ MNZ029>032-040-NDZ053-211800- /O.CON.KFGF.WI.Y.0019.251021T1200Z-251021T1800Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland- Including the cities of Elbow Lake, Breckenridge, Wadena, Fergus Falls, Wahpeton, and New York Mills 642 AM CDT Tue Oct 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...In Minnesota, Wadena, East Otter Tail, Grant, West Otter Tail, and Wilkin Counties. In North Dakota, Richland County. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Riddle
810 WWUS73 KFGF 211806 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 106 PM CDT Tue Oct 21 2025 MNZ029>032-040-NDZ053-211915- /O.EXP.KFGF.WI.Y.0019.000000T0000Z-251021T1800Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Richland- Including the cities of Breckenridge, New York Mills, Fergus Falls, Elbow Lake, Wadena, and Wahpeton 106 PM CDT Tue Oct 21 2025 ...WIND ADVISORY HAS EXPIRED... Winds will begin to gradually diminish early this afternoon, ending the potential for wind impacts. $$ CJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 19, 11:18 PM CDT, 4 hours 13 minutes earlier. Its key messages:
- Widespread rain is expected tonight through Tuesday morning. There is a 60 percent chance for 0.25 inch of rain across north of HWY 2
- There is a greater than 40 percent chance for 45+ mph wind gusts tomorrow afternoon in southeast North Dakota.
Area forecast discussion, Oct 19, 11:18 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1118 PM CDT Sun Oct 19 2025 .KEY MESSAGES... - Widespread rain is expected tonight through Tuesday morning. There is a 60 percent chance for 0.25 inch of rain across north of HWY 2 - There is a greater than 40 percent chance for 45+ mph wind gusts tomorrow afternoon in southeast North Dakota. && .UPDATE... Issued at 1118 PM CDT Sun Oct 19 2025 Minimal edits once again to the forecast. Am starting to note broad WAA forced rain across North Dakota with the best FGEN back across western South Dakota though this will spread north in the next several hours. Things haven't really shift in regards to placement of precip and if anything totals have trended a couple hundredths to a tenth higher in places since this afternoon. UPDATE Issued at 615 PM CDT Sun Oct 19 2025 Didnt make any huge changes in the forecast with mainly just some slight increases in the rain chances in the north and bumping up winds slightly in east central ND in collaboration with neighbors. && .DISCUSSION... Issued at 210 PM CDT Sun Oct 19 2025 ...Synopsis... Skies will remain mostly clear with minimal impacts this afternoon as shortwave ridging crosses over the Northern Plains this afternoon. At 19z, an upper low was centered over the Cascades/Northern Idaho and is progressing eastward towards our region. This will create some solid isentropic ascent as it approaches, bringing widespread rainfall to the region, particularly north of I-94. Rainfall will begin late this evening in the Devils Lake Basin, spreading eastward through the overnight and morning hours. Rain will linger through Tuesday in northwest Minnesota. Given the duration of rainfall northwest Minnesota, the potential to exceed a quarter inch of precipitation is highest out there at around 60%. Winds will also accompany this upper low. At a minimum, expect sustained winds between 15 and 25 mph, with occasional gusts to 40 mph by tomorrow afternoon. An intensifying pressure gradient on the backside of this low may be enough to facilitate winds to 50 mph, however weak cold air advection and mostly cloudy skies lowers confidence in this regard. If mixing is a little deeper, there is the 10% chance to see a 60 mph gust. Winds will remain elevated Monday night into Tuesday morning, intensifying again as another wind max develops aloft Tuesday morning over southeast North Dakota and west-central Minnesota. Again, high uncertainty in mixing and cloud cover keeps a low potential for High Wind criteria, again around a 10% chance. This should be fairly short-lived Tuesday morning as the low begins to eject eastward. The remainder of the week looks to be dry with northwest flow lingering through the entire week. As such, the probability for hazardous weather is low after Tuesday. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1118 PM CDT Sun Oct 19 2025 Rain already being noted on radar but low level dry air will prevent much of this reaching the surface for at least a few hours yet. Ceilings beginning to form and drop across the western half of ND with MVFR by mid morning through very low probabilities of IFR from ceilings alone. Vis in the heaviest rain look like it could occasionally drop to 2-3sm (mainly GFK, DVL, and TVF) with FAR almost looking to get missed with anything more than a light rain. Winds still very much forecast to ramp up through the day on Monday with gusts in ND widely 30-40mph and up to 35mph in MN by the later half of the period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...TT DISCUSSION...Perroux AVIATION...TT
Hazardous weather outlook, Oct 19, 4:41 AM CDT, 22 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 441 AM CDT Sun Oct 19 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-200945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 441 AM CDT Sun Oct 19 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
Nearby
Wind Advisories in North Dakota, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.